Alert archive / Louisiana / Tornado Warnings in 2003
Tornado Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 7, 2003, 2:16 AM CDT for Caddo Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 2:16 AM CDT (07:16 UTC)
- Expired
- May 7, 2003, 3:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 39 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
448 WFUS54 KSHV 070716 TORSHV LAC017-070815- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 214 AM CDT WED MAY 7 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 315 AM CDT * AT 214 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 6 MILES WEST OF OIL CITY...OR ABOUT 10 MILES SOUTHWEST OF VIVIAN...MOVING EAST AT 25 MPH. NUMEROUS REPORTS OF DOWNED TREES AND LARGE HAIL UP TO HALF DOLLARS HAVE BEEN REPORTED WITH THIS STORM NEAR LAKE OF THE PINES IN MARION COUNTY. * THE TORNADO IS EXPECTED TO BE NEAR... 9 MILES SOUTH OF VIVIAN AT 220 AM CDT OIL CITY AT 225 AM CDT THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN... AND DIFFICULT TO SEE. IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WIND CAN BE EXPECTED. GO TO A SAFE PLACE...NOW IF YOU ARE IN A MOBILE HOME...ABANDON IT FOR A STURDY BUILDING...OR GET IN A DITCH OR CULVERT. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 315 AM CDT. LAT...LON 3291 9403 3262 9404 3260 9378 3292 9384 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 6, 11:45 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 6, 11:45 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 PM CDT TUE MAY 6 2003 WILL BE UPDATING THE ZONES TO INCLUDE TORNADO WATCH THAT WILL RUN UNTIL 500 AM CDT FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PARTS OF NORTHEAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. HAVE INCREASED THE CHANCE OF RAIN FOR SOME OF THE WATCH AREA. ZONES ALREADY OUT. STRONG ROTATION IN STORMS ALREADY DEVELOPING OVER NE TX. 6 .SHV...NONE.
Hazardous weather outlook, May 6, 12:00 PM CDT, 14 hours 16 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA... INCLUDING THE INTERSTATE 20 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:03 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 57 min |
| May 7, 2:35 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 55 min |
| May 7, 2:44 AM CDT | Tornado Warning | SHV | Bossier | 61 min |
| May 7, 3:21 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 54 min |
| May 7, 3:52 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 53 min |
| May 7, 4:33 AM CDT | Flash Flood Warning | SHV | Claiborne | 3 hr |
| May 7, 4:57 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 63 min |
| May 7, 5:11 AM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| May 7, 5:44 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 61 min |
Nearby
Tornado Warnings in Louisiana, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.